More Prozac, please

Posted by barb on Nov 14, 2005 in Random Thoughts |

So, I’ve been on the Prozac for over a month now, enough time for the drug to have taken full effect, but I don’t notice much of a difference. Fortunately I don’t feel the heaviness in the morning that usually accompanies fall and winter mornings (imagine you’ve been out drinking all night, only to get back into bed at 5 AM, and then you have to get up at 6 AM for an important meeting at work – you know that heaviness that you feel at 6 AM? Yeah, I usually feel that *every morning* in the winter). Unfortunately, I still feel like crying most of the day. My evenings have consisted of huddling under blankets in front of the TV. Much of my work day is spent daydreaming about crawling back into bed when I get home or crawling under the desk to hide from the world.

I think I need to ask my doctor to up the dosage…she’s supposed to call me some day this week.

This also explains why blogging has been so light lately – I can hardly get myself moving during the day, let alone trying to come up with something meaningful or witty to write about here.

Tags:

6 Comments

Kayhan
Nov 14, 2005 at 10:29 pm

I hope you feel better soon. A family member of mine is having a lot of trouble with depression right now.


 
Mushi
Nov 15, 2005 at 10:00 am

Honey, we should chat. I fell down the rabbit hole this morning (took my first meds), and now I’m nauseated, achy, and depressed. Heh.
I’m sorry they’re not helping much. Maybe a different med?
Also, did they do a thyroid test on you? Just to make sure it isn’t something other than a brain chemical? (they’re running said test on me)


 
Barb
Nov 15, 2005 at 10:22 am

Kayhan – thanks for the good wishes. Depression is so horrible, and I hope that your family member is getting the help they need. I thought that just knowing that I had winter depression would help me deal with it, but I’ve known for the past few years, and it just makes me more frustrated with the situation. I sit there at night arguing with myself — I tell myself to just get up and do something, and that I shouldn’t let the lack of sun get to me like that, but I’m only marginally successful.
Mushi – Stick with it! I was tired for the first several days, and the second week I was nauseated for several days, but the side effects stopped after that. I don’t actually notice anything anymore. The doc put me on the lowest dose available, though, so it’s maybe not surprising that it’s not doing as much as it could. I suspect that she’ll up the dosage when we talk.
Hmm…I think they did test my thyroid a couple years ago during a full check-up, and it was normal. I suppose that could have changed, but I’ve been depressed during the winter for so many years that I suspect it’s just that.


 
Mushi
Nov 15, 2005 at 12:23 pm

That’s it, you and me, moving to the Tropic of Something-or-Other where it’s always sunny and hot.
Or mebbe just back to the SouthWest, where even when it’s snowing it’s sunny.


 
Sweetie
Nov 17, 2005 at 11:08 am

Honey (and Mushi)- stick with it. And if the drugs don’t work, make the docs change it. I heart my happy pills. Also, have you thought about the sun lamps? Even the happy pills haven’t made me get through the winter without wanting to put my head in the oven, and this year I am no where NEAR natural light – like, ever. But I got one of those full spectrum lights and I hope it will help….


 
Barb
Nov 17, 2005 at 11:33 am

I have actually tried the full-spectrum bulbs, and I thought that they worked for one whole winter. But then last year they didn’t do anything for me. I’m not sure if the first year was placebo or what.
Andrew found a link, though, that talked about the sun lamps, and it looks like the brightness is more important than the spectrum. (Seasonal Affective Disorder: Winter Depression)


 

Copyright © 2020 My Silly Life All rights reserved. Theme by Laptop Geek.